Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 26, 2009, 1:32 PM CDT for Williamson County, Texas. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 1:32 PM CDT (18:32 UTC)
- Expired
- Nov 1, 2009, 12:32 PM CST
- In force
- 6 days
- Issued by
- NWS Austin/San Antonio, TX
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KEWX 261832 FLWEWX TXC491-271232- FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 132 PM CDT MON OCT 26 2009 ...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FLOOD WARNING FOR THE... BERRY CREEK NEAR GEORGETOWN RECENT AND ANTICIPATED HEAVY RAINFALL OVER THE RIVER BASINS WILL RESULT IN RIVER RISES ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 6 HOURS. && TXC491-271232- /O.NEW.KEWX.FL.W.0032.000000T0000Z-000000T0000Z/ /GTWTO.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 132 PM CDT MON OCT 26 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLOOD WARNING FOR THE BERRY CREEK NEAR GEORGETOWN. * UNTIL MONDAY EVENING. * AT 115 PM MONDAY THE STAGE WAS...16.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * BANKFULL STAGE IS 13.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 19 FEET LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 26, 12:59 PM CDT, 33 minutes earlier.
Area forecast discussion, Oct 26, 12:59 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 PM CDT MON OCT 26 2009 .UPDATE... HAVE CANCELLED WESTERN PORTIONS OF THE FLASH FLOOD WATCH. A SHORT- WAVE THAT CAME OFF THE MEXICAN MOUNTAINS CONTINUES TO MOVE EAST. IT IS NOW APPROACHING THE I-35 CORRIDOR WHERE THERE ARE MODERATE TO LOCALLY HEAVY RAINS. SOME RIVERS AND STREAMS WERE OUT OF BANKS OR IN FLOOD ALONG THE I-35 CORRIDOR AND WILL MAINTAIN THE WATCH FROM THERE EAST. WEST OF THIS CORRIDOR, ONLY LIGHT RAINS ARE NOTED AND EXPECTED WHICH ENDS THE FLASH FLOOD THREAT. EXPECT THE SHORT- WAVE TO EXIT EAST OF SOUTH CENTRAL TEXAS LATER THIS AFTERNOON AND WILL LIKELY CANCEL THE REMAINING COUNTIES WITH THE 4 PM PACKAGE. HAVE RE-ESTABLISHED TRENDS TO THE SENSIBLE WEATHER GRIDS WITH THE REMAINDER OF THE FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 1218 PM CDT MON OCT 26 2009/ DISCUSSION... SEE AVIATION FOR THE 18Z TAF DISCUSSION. AVIATION... OVERRUNNING LIGHT TO MODERATE RAINS WILL END FROM WEST TO EAST THIS AFTERNOON AND EVENING WITH THE NORTHEAST PASSAGE OF AN UPPER LEVEL DISTURBANCE. SKIES WILL CLEAR FROM WEST TO EAST TUESDAY MORNING WITH THE PASSAGE OF THE MAIN UPPER TROF AXIS. MVFR CONDITIONS WILL PREVAIL IMPROVING TO VFR AFTER 21Z AS THE PCPN ENDS. VFR/NO CIG CONDITIONS ARE EXPECTED AFTER 12Z TUESDAY. SFC WINDS THIS AFTERNOON WILL BE NORTHERLY AT 15 TO 20 KTS...DIMINISHING TO 10 TO 15 KTS LATER TONIGHT. PREV DISCUSSION... /ISSUED 629 AM CDT MON OCT 26 2009/ AVIATION... WIDESPREAD SHRA WITH OCNL TSRA WILL CONTINUE AT ALL TAF SITES THIS MORNING. FROPA HAS ALREADY PUSHED THROUGH TAF SITES...WITH NRLY- NELY WINDS OF 10-15 KTS WITH GUSTS OF 20-25 KTS EXPECTED THROUGH THIS AFTERNOON. MVFR CIGS WILL PERSIST THROUGH MUCH OF THE TAF PERIOD. PATCHY TEMPO IFR CIGS/VSBYS...MOSTLY ASSOCIATED WITH SHRA/TSRA CAN BE EXPECTED THROUGH 14Z AT KDRT AND 16Z AT I-35 SITES. EXPECTING SHRA TO CONTINUE THROUGH THE AFTERNOON AND TAPERING OFF BY 00Z. CIGS SHOULD GRADUALLY LIFT TO VFR LATE IN THE TAF PERIOD. PREV DISCUSSION... /ISSUED 619 AM CDT MON OCT 26 2009/ UPDATE... ADJUSTED FORECASTS PER 05Z TO 11Z TRENDS AND USING 06Z AND ENSEMBLE FORECAST SOLUTIONS. COLD FRONT CONTINUES TO MOVE QUICKLY SOUTH AND EXPECT COLD FRONT TO BE SOUTH OF THE CWA BY MID MORNING. A STRONG 500 HPA TROF TO THE WEST WILL MOVE TO SOUTH CENTRAL TEXAS TODAY. SHOWED COOLER TEMPERATURES ACROSS SOUTH CENTRAL TEXAS TODAY...AS THE HIGHS FOR TODAY WILL COME BETWEEN MIDNIGHT LAST NIGHT TO 7 AM THIS MORNING. CONTINUED GOOD CHANCE OF RAIN IN WAKE OF COLD FRONT FOR TODAY. THE TRENDS FROM 05Z TO 08Z AND 00Z AND 06Z FCST SOLUTIONS SHOWED HEAVIER RAIN EXTENDING FURTHER WEST TODAY...SO EXPANDED THE FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS...EXCEPT FOR VAL VERDE...KINNEY...AND MAVERICK COUNTIES. THESE COUNTIES HAVE NOT HAD AS MUCH RAIN AS THE REST OF SOUTH CENTRAL TEXAS THIS MONTH...SO FOR NOW LEFT THESE AREAS OUT OF THE FLASH FLOOD WATCH AND RAINFALL AMOUNTS HERE ARE NOT EXPECTED TO BE AS HIGH ACROSS THESE COUNTIES. FURTHER EAST...RAINFALL THIS MONTH IS MAKING OCTOBER 2009 ONE OF THE WETTER OCTOBERS OF RECORD...AND LOCALLY HEAVY RAINS TODAY COULD CAUSE FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. ISOLATED AMOUNTS NEAR 5 INCHES OR MORE ARE POSSIBLE EAST OF HIGHWAY 281. EXPECT RAIN CHANCES TO SLOWLY DECREASE LATE TODAY...IN THE EARLY EVENING THROUGH TONIGHT. AFTER MIDNIGHT TONIGHT SHOWED CHANCE OF RAIN EAST OF IH35...WHILE ALONG AND WEST OF IH35 DRIER AND COOLER CONDITIONS WILL COME. MOSTLY SUNNY SKIES ARE EXPECTED ON TUESDAY...WITH MILD AFTERNOON HIGHS. AFTER MOSTLY CLEAR AND COOL CONDITIONS TUESDAY NIGHT... INCREASING CLOUDS ARE EXPECTED WEDNESDAY IN ADVANCE OF THE NEXT FAST MOVING 500 HPA TROF COMING FROM THE WEST. SHOWED SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON WEDNESDAY OVER THE EAST PART OF SOUTH CENTRAL TEXAS. INCREASING CHANCES OF RAIN WITH THIS FALL RAIN MAKING SYSTEM ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY. SHOWED A GOOD CHANCE OF RAIN WITH THIS WEATHER SYSTEM ON THURSDAY AND THURSDAY NIGHT. THE COLD FRONT WITH THIS WEATHER SYSTEM IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS LATE THURSDAY AND THURSDAY NIGHT. RAIN CHANCES WILL DECREASE QUICKLY FROM THE WEST WITH THIS WEATHER SYSTEM FRIDAY MORNING THROUGH FRIDAY AFTERNOON...WITH CLEARING SKIES FROM THE WEST FRIDAY. THIS COMING WEEKEND SHOWS DRY CONDITIONS...WITH MILD TO WARM AFTERNOONS AND COOL AT NIGHT. MOSTLY SUNNY CONDITIONS ARE EXPECTED SATURDAY...FOLLOWED BY PARTLY CLOUDY SKIES ON SUNDAY. ANOTHER COOL FRONT IS FORECAST TO COME ACROSS SOUTH CENTRAL TEXAS NEXT SUNDAY NIGHT AND MONDAY...AND LITTLE OR NO RAIN IS EXPECTED WITH THIS WEATHER SYSTEM AT THIS TIME. AFTER A WARM DAY ON SUNDAY...SLIGHTLY COOLER AFTERNOON HIGHS ARE EXPECTED ON MONDAY. PREV DISCUSSION... /ISSUED 437 AM CDT MON OCT 26 2009/ DISCUSSION... WARM ADVECTION RAIN EARLY THIS MORNING CONTINUES IN ADVANCE OF A COLD FRONT...WHILE ALONG THE COLD FRONT FROM NORTH OF AUSTIN TO NEAR DEL RIO...RAIN CONTINUES TO FORM. A STRONG 500 HPA TROF TO THE WEST AND NORTHWEST WILL MOVE TO SOUTH CENTRAL TEXAS TODAY...WHILE THE COLD FRONT AT THE SURFACE CONTINUES MOVING SOUTH. THESE FALL RAIN MAKING WEATHER SYSTEMS WILL MAINTAIN A GOOD CHANCE OF RAIN FOR SOUTH CENTRAL TEXAS TODAY. THE TRENDS FROM 05Z TO 08Z AND 00Z FCST SOLUTIONS SHOWED HEAVIER RAIN EXTENDING FURTHER WEST TODAY...SO EXPANDED THE FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS...EXCEPT FOR VAL VERDE...KINNEY...AND MAVERICK COUNTIES. THESE COUNTIES HAVE NOT HAD AS MUCH RAIN AS THE REST OF SOUTH CENTRAL TEXAS THIS MONTH...SO FOR NOW LEFT THESE AREAS OUT OF THE FLASH FLOOD WATCH. FURTHER EAST...RAINFALL THIS MONTH IS MAKING OCTOBER 2009 ONE OF THE WETTER OCTOBERS OF RECORD...AND LOCALLY HEAVY RAINS TODAY COULD CAUSE FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS NEAR 5 INCHES OR MORE POSSIBLE. EXPECT RAIN CHANCES TO SLOWLY DECREASE IN THE LATE AFTERNOON THROUGH THE EVENING. AFTER MIDNIGHT TONIGHT SHOWED CHANCE OF RAIN EAST OF IH35...WHILE ALONG AND WEST OF IH35 DRIER AND COOLER CONDITIONS WILL COME. MOSTLY SUNNY SKIES ARE EXPECTED ON TUESDAY...WITH MILD AFTERNOON HIGHS. AFTER MOSTLY CLEAR AND COOL CONDITIONS TUESDAY NIGHT... INCREASING CLOUDS ARE EXPECTED WEDNESDAY IN ADVANCE OF THE NEXT FAST MOVING 500 HPA TROF COMING FROM THE WEST. SHOWED SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON WEDNESDAY OVER THE EAST PART OF SOUTH CENTRAL TEXAS. INCREASING CHANCES OF RAIN WITH THIS FALL RAIN MAKING SYSTEM ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY. SHOWED A GOOD CHANCE OF RAIN WITH THIS WEATHER SYSTEM ON THURSDAY AND THURSDAY NIGHT. THE COLD FRONT WITH THIS WEATHER SYSTEM IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS THURSDAY NIGHT AND FRIDAY MORNING. RAIN CHANCES WILL DECREASE QUICKLY FROM THE WEST WITH THIS WEATHER SYSTEM FRIDAY AFTERNOON...WITH CLEARING SKIES FROM THE WEST IN THE AFTERNOON THROUGH THE EVENING ON FRIDAY. THIS COMING WEEKEND SHOWS DRY CONDITIONS...WITH MILD TO WARM AFTERNOONS AND COOL AT NIGHT. MOSTLY SUNNY CONDITIONS ARE EXPECTED SATURDAY...FOLLOWED BY PARTLY CLOUDY SKIES ON SUNDAY. ANOTHER COOL FRONT IS FORECAST TO COME ACROSS SOUTH CENTRAL TEXAS NEXT SUNDAY NIGHT AND MONDAY...AND LITTLE OR NO RAIN IS EXPECTED WITH THIS WEATHER SYSTEM AT THIS TIME. AFTER A WARM DAY ON SUNDAY...SLIGHTLY COOLER AFTERNOON HIGHS ARE EXPECTED ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 47 72 54 76 / 100 60 - - - AUSTIN BERGSTROM INTL AIRPORT 58 47 72 46 76 / 100 60 - - 10 NEW BRAUNFELS MUNI AIRPORT 59 47 72 51 77 / 100 60 - - 10 BURNET MUNI AIRPORT 53 45 69 51 74 / 100 50 - - - DEL RIO INTL AIRPORT 56 47 72 54 79 / 100 20 0 - - GEORGETOWN MUNI AIRPORT 57 46 72 53 75 / 100 60 - - - HONDO MUNI AIRPORT 59 46 73 53 77 / 100 50 - - - SAN MARCOS MUNI AIRPORT 61 47 72 52 77 / 100 60 - - 10 LA GRANGE - FAYETTE REGIONAL 63 50 71 53 78 / 100 60 - - 20 SAN ANTONIO INTL AIRPORT 59 47 72 54 77 / 100 60 - - - STINSON MUNI AIRPORT 61 48 73 53 78 / 100 60 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 04/13
Hazardous weather outlook, Oct 26, 12:58 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1258 PM CDT MON OCT 26 2009 TXZ172-173-190>194-205>209-220>225-270000- BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 1258 PM CDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RAINFALL...HEAVY AT TIMES...WILL CONTINUE THROUGH THE MID AFTERNOON HOURS. ADDITIONAL RAINFALL OF UP TO ONE INCH CAN BE EXPECTED. SOME RIVERS AND CREEKS ARE RUNNING HIGH WITH A FEW OUT OF BANKS OR IN FLOOD. ANY ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171-183>189-202>204-217>219-228-270000- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1258 PM CDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 26, 8:54 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 854 AM CDT MON OCT 26 2009 TXZ217-261445- MAVERICK- 854 AM CDT MON OCT 26 2009 ...A STRONG THUNDERSTORM IN MEXICO WAS MOVING INTO MAVERICK COUNTY... AT 848 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF EAGLE PASS...MOVING EAST AT 35 MPH. WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. MINOR STREET FLOODING IN AND AROUND EAGLE PASS IS LIKELY WITH THE PASSAGE OF THIS STORM. RAINFALL RATES ARE ESTIMATED AT ONE INCH AN HOUR. PEOPLE IN MAVERICK COUNTY...INCLUDING THE FOLLOWING LOCATIONS... ROSITA SOUTH AND ROSITA NORTH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:17 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 118 min |
| Oct 26, 2:31 AM CDT | Areal Flood Advisory | EWX | Val Verde | 119 min |
| Oct 26, 4:21 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Oct 26, 5:22 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 113 min |
| Oct 26, 9:09 AM CDT | Areal Flood Advisory | EWX | Bexar | 111 min |
| Oct 26, 12:28 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| Oct 26, 2:05 PM CDT | River Flood Warning | EWX | Williamson | 6 hr |
| Oct 26, 2:05 PM CDT | River Flood Warning | EWX | Williamson | 6 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.